Ask an expert
Question

07 Feb 2003

Lamictin & libido
I have been on Lamictin for about 4 years now (150mg) could one of the side effects be loss of Libido, because I am definately not the same as i was before the medication?
Answer 1,033 views
Expert
Sexologist
sexy

01 Jan 0001

SIDE-EFFECTS AND SPECIAL PRECAUTIONS
Adverse experiences reported during LAMICTIN monotherapy trials
include headache, tiredness, rash, nausea, dizziness, drowsiness and
insomnia.
In double-blind, add-on clinical trials, transient skin rashes
occurred in up to 10% of patients taking lamotrigine . Skin rashes
led to the withdrawal of lamotrigine treatment in 2% of patients. =

The rash, usually maculopapular in appearance, generally appears
within four weeks of starting treatment and resolves on withdrawal of
lamotrigine. Rarely, severe skin rashes, including angioedema and
Stevens-Johnson syndrome, have been reported. Other frequent adverse
experiences reported during trials with LAMICTIN added on to standard
antiepileptic drug regimens have included diplopia, blurred vision,
nystagmus, dizziness, drowsiness, headache, unsteadiness, tiredness,
gastrointestinal disturbance (nausea and vomiting),
irritability/aggression, depression, tremor, vertigo and parasthesia.

This is the side effects that I can find. No mention of sexual side effects. However, you are obviously on this medication for a reason, and I take it is for life. Are there not contributing factors in your relationship, eg resent, anger, other unresolved issues, etc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.